ADVERTISEMENT
ADVERTISEMENT

Q. My cousin is on Carbamazepine, but still getting seizures. What to do?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 28, 2016 and last reviewed on: Nov 26, 2020

Hi doctor,

My cousin has a history of epilepsy and using Depakine Chrono 750 mg twice daily. He used Allopurinol and got allergy and fever along with seizure. He was given Hydrocortisone injection and Carbamazepine 100 mg twice daily for 10 days and increased to 200 mg twice daily after that. But, she still gets seizures. Last night, she got twice at 10 PM and 4 AM. Her body temperature is about 37.2 degree Celsius.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I read your query and understand your concerns.

If your cousin was seizure free before Allopurinol, then I do not think Carbamazepine is the right thing for her.

She should be given anti-epileptic such as Clobazam, which has immediate action.

I think Carbamazepine should be stopped gradually and his treatment protocol should have added Clobazam per day for a duration of two to four weeks and dose of Depakine -Valproic acid should be increased.

In case, your cousin is having recurrent seizures despite Depakine 1500 mg per day, then there is a need to increase the dose of Depakine. Consult your specialist doctor, discuss with him or her and take the medicine with consent.

The recommended dose of Depakine in seizure disorder is 15 mg to 35 mg per kg per day and for her weight it will be somewhere 1500 mg to 3000 mg per day.

For further information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Are Absence Seizures Absolutely Risky?

A seizure is caused by a brief period of abnormal electrical activity (electrical impulses) in a person's brain ... An absence seizure has a generalized onset, meaning, it starts on both sides ...   Read full

Are my symptoms a side effect of Epanutin?

.. symptoms that you are explaining could result from drugs like Epanutin (Phenytoin). I suppose you should mention this to your doctor and let them evaluate if you could be shifted to other antiepileptic drugs like Valproic acid. For further informa...   Read full

Ibuprofen

The rare severe symptoms include GI bleeding, cardiac arrest, seizures, respiratory depression, decreased heart rate, liver problems, etc ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.